Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 62, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 2, 2001, 7:19 PM CST for Bullock County, Macon County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 2, 2001, 7:19 PM CST (01:19 UTC)
- Expired
- Mar 2, 2001, 7:45 PM CST
- In force
- 26 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bullock County, AL, Macon County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 030120 SVRBHM ALC011-087-030145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 719 PM CST FRI MAR 2 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BULLOCK COUNTY IN ALABAMA MACON COUNTY IN ALABAMA * UNTIL 745 PM CST * AT 714 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHWEST MACON COUNTY AND NORTHWEST BULLOCK COUNTY...MOVING EAST AT 30 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORT DAVIS AND UNION SPRINGS. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. LAT...LON 3237 8595 3218 8596 3213 8549 3244 8554
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:32 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Mar 2, 3:32 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 332 PM CST FRI MAR 02 2001 A SEVERE THUNDERSTORM WAS MOVING EAST ACROSS CHOCTAW COUNTY AT THIS TIME...AND A TORNADO WATCH REMAINS IN EFFECT ACROSS MUCH OF SOUTH ALABAMA UNTIL 7 PM. STRONG THERMAL BOUNDARY REMAINS IN PLACE ACROSS CENTRAL AL. THIS BOUNDARY WILL LIKELY BE A FOCUSING MECHANISM FOR HEAVY RAINFALL POTENTIAL THROUGH SATURDAY NIGHT...WITH SEVERE WEATHER THREAT ALONG AND SOUTH OF THIS BOUNDARY. SATELLITE IMAGERY DEPICTS A TROPICAL CONNECTION OVER THE AREA...AND PRECIPITABLE WATER VALUES WILL REMAIN AT LEAST 200 PERCENT OF NORMAL INTO SATURDAY NIGHT. IT WILL BE BUSY AROUND HERE THROUGH THE UPCOMING WEEKEND. OUT OF TIME FOR NOW (70) HSV RR 051/057 042/047 027 ++963 BHM RR 058/064 045/050 029 ++951 MGM TR 061/072 053/054 030 ++841 .BHM...NONE.
In the hours before
Special weather statement, Mar 2, 2:06 PM CST, 5 hours 13 minutes before
ALZ001>038-040>050-022230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 206 PM CST FRI MAR 02 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A WARM FRONT ACROSS CENTRAL ALABAMA WILL CONTINUE TO BE THE FOCUS FOR RAIN AND THUNDERSTORMS OVER THE REGION THROUGH SUNDAY. THIS AFTERNOON...A WARM FRONT WAS LOCATED NEAR A LINE FROM...MERIDIAN MISSISSIPPI TO BIRMINGHAM TO ANNISTON...WITH ANOTHER RAIN COOLED BOUNDARY ACROSS SOUTHERN ALABAMA. THESE TWO BOUNDARIES WILL CONTINUE TO FOCUS RAIN SHOWERS ACROSS CENTRAL ALABAMA THROUGH THIS AFTERNOON. SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER SOUTHERN ALABAMA. DAMAGING WIND GUSTS...DEADLY LIGHTENING...LARGE HAIL AND POSSIBLE TORNADOES WILL BE THE MAIN THREAT WITH THIS SYSTEM. BECAUSE OF THIS...A TORNADO WATCH HAS BEEN ISSUED UNTIL 700 PM CST FOR THE SOUTHERN PORTION OF THE STATE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A THREAT THROUGH SUNDAY. AT THIS TIME...RAINFALL TOTALS OF 2 TO 4 INCHES ARE POSSIBLE THROUGH SUNDAY...WITH LOCALLY GREATER AMOUNTS POSSIBLE. PLEASE KEEP UP WITH THE LATEST WEATHER STATEMENT AND FORECASTS CONCERNING THIS POTENTIALLY DANGEROUS WEATHER EVENT THROUGH THE WEEKEND. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:06 PM CST | Tornado Warning | BMX | Montgomery | 39 min |
| Mar 2, 9:18 PM CST | Tornado Warning | BMX | Barbour | 27 min |
| Mar 3, 4:54 PM CST | Flash Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.